Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Stability of small amplitude boundary layers for mixed hyperbolic-parabolic systems

Author: F. Rousset
Journal: Trans. Amer. Math. Soc. 355 (2003), 2991-3008
MSC (2000): Primary 35K50, 35L50, 35L65, 76H20
Published electronically: March 17, 2003
MathSciNet review: 1975409
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider an initial boundary value problem for a symmetrizable mixed hyperbolic-parabolic system of conservation laws with a small viscosity $\varepsilon$, $u^\varepsilon_t+F(u^\varepsilon)_x =\varepsilon(B(u^\varepsilon) u^\varepsilon_x )_x .$ When the boundary is noncharacteristic for both the viscous and the inviscid system, and the boundary condition dissipative, we show that $u^\varepsilon$ converges to a solution of the inviscid system before the formation of shocks if the amplitude of the boundary layer is sufficiently small. This generalizes previous results obtained for $B$ invertible and the linear study of Serre and Zumbrun obtained for a pure Dirichlet's boundary condition.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35K50, 35L50, 35L65, 76H20

Retrieve articles in all journals with MSC (2000): 35K50, 35L50, 35L65, 76H20

Additional Information

F. Rousset
Affiliation: ENS Lyon, UMPA (UMR 5669 CNRS), 46, allée d’Italie, 69364 Lyon Cedex 07, France
Address at time of publication: Laboratoire Dieudonné, Université de Nice-Sophia Antipolis, Parc Valrose, 06108 Nice Cedex 02, France

PII: S 0002-9947(03)03279-3
Received by editor(s): January 30, 2002
Received by editor(s) in revised form: December 13, 2002
Published electronically: March 17, 2003
Article copyright: © Copyright 2003 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia